Loading...
 

Overview Rare Allergic reaction to vitamin D

It appears that about 1 person in 300 people have an allergic type reaction vitamin D within days.
   (Have no specific reference - it is just an impression from reading 7,000+ articles on vitamin D)
The allergic reaction may include itchy skin, hives, intestinal upset.

The reaction is real and the cause varies

Possible reasons and solutions

  1. Reaction is typically due to a lack of Magnesium - Mg is required by Vitamin D
    Solution take Magnesium supplement for a week any try again
  2. Might be similar to reaction to the sun - probably previously known
    Red-heads and others - try a smaller dose initially
    See also Photosensitivity (sun allergy) and vitamin D
  3. Dose size too big - at least initially
    Perhaps need to start with a smaller dose, say 1000 IU, and get used to vitamin D for a week or so
  4. Might be a reaction to Vitamin D2 Vets determined that D2 should not be given to any mammals
    Solution - use Vitamin D3, not D2
  5. Reaction by the gut
    Try a sublingual form
    Try a gut friendly or topical form
    Try a vitamin D patch on the skin
    Try a processed form (calcitriol, etc) - click on chart below for details
    Try an injection (lasts longer) - click on chart below for details
  6. Reaction to the fillers (oil, etc.), additives, coloring, the gelatin capsule
    Try a pure and clean form such as by Bio-Tech Pharmacal
  7. Rare reaction to Wool
    Try a plant form of D3
  8. Extremely rare reaction to Vitamin D3 in regular/processed forms
    Use sun or UV bulb to generate Vitamin D in your skin - click on chart below for details
  9. Interaction of vitamin D with a prescription drug very rare to have a drug reaction

Many ways to increase Vitamin D

Image

See also VitaminDWiki

Note This is the % of the small % who had any reaction to vitamin D
Image

Perspective: 3X more likely to be allergic to Aspirin than to Vitamin D


Summary - for cut and paste as of Jan 2016

About 1 person in 300 gets a reaction to vitamin D
That rare reaction is due to the following 9 reasons
Lack of Magnesium
Reaction to the sun (if already known)
Dose size too big initially
Reaction to Vitamin D2, not D3
Reaction by the gut
Reaction to additives, fillers, colors, etc.
Rare reaction to Wool
Extremely rare reaction to Vitamin D in any form
Extremely rare Interaction with a prescription drug

short url = http://is.gd/allergictod
This page had been visited 50,474 times as of 1/25/2016



See any problem with this page? Report it to the webmaster.